Alert archive / Idaho / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 13, NWS Pocatello, ID

June 13, 1998Teton County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 13, 1998, 3:26 PM MDT for Teton County, Idaho. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 1998, 3:26 PM MDT (21:26 UTC)
Expired
Jun 13, 1998, 4:00 PM MDT
In force
34 min
Issued by
NWS Pocatello, ID
Area
Whole counties

County Teton County, ID

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 1998-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 1998-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1704 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WUUS1 KPIH 132128 RRA
SVRPIH
IDC081-132200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
326 PM MDT SAT JUN 13 1998

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL TETON COUNTY IN EASTERN IDAHO

* UNTIL 400 PM MDT

* AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF TETONIA... MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TETONIA AT 340 PM


PERSONS IN THE PATH OF THIS DANGEROUS STORM SHOULD TAKE SHELTER
IN A STRONG BUILDING AWAY FROM WINDOWS.

DJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:00 PM MDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 13, 2:00 PM MDT, 1 hour 26 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
200 PM MDT SAT JUN 13 1998

A GOOD LINE OF THUNDERSTORMS HAS DEVELOPED THIS AFTERNOON OVER THE
CWA.  THESE WILL CONTINUE TO PUSH SOUTHEAST INTO THE EVENING HOURS
BEFORE DISSIPATING.  A FEW SHOWERS MAY ACTUALLY LINGER THROUGH MUCH OF
THE NIGHT OVER ZONE 19 AS A SHORTWAVE SWINGS THROUGH SOUTHWEST MT.  A
TIGHT TEMPERATURE GRADIENT IS PRODUCING BREEZY CONDITIONS IN ZONES 20
AND 21 WHICH WILL SLOWLY DIMINISH THROUGH THE NIGHT.  A LITTLE DRIER
NORTHWEST FLOW DEVELOPS SUNDAY BUT WILL NOT RULE OUT A SHOWER OR TWO
WITH A RELATIVELY UNSTABLE AIRMASS SO WILL INCLUDE 10 POPS IN MOST
AREAS.  ANOTHER SHORTWAVE STARTS WORKING THROUGH THE NORTHWEST FLOW
AND PUSHES INTO THE AREA ON MONDAY WHICH WILL BRING A FEW MORE CLOUDS
AND ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS TO THE AREA.  A MUCH
STRONGER SYSTEM WILL MOVE INTO THE INTERMOUNTAIN WEST ON TUESDAY.  DDB

.WSR88D KSBFX OPERATIONAL...VCP21.

IDA BB 046/066 043/069 045 05311
PIH BB 047/066 045/070 046 05211

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:20 PM MDTSevere Thunderstorm WarningPIHJefferson60 min

Nearby

Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.